Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 349, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 30, 2013, 2:11 PM CDT for Covington County, Smith County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2013, 2:11 PM CDT (19:11 UTC)
- Expired
- Jun 30, 2013, 3:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Covington County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 66 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:15 PM CDT, 22 hours 56 minutes earlier.
Area forecast discussion, Jun 29, 3:15 PM CDT, 22 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT SAT JUN 29 2013 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... A HIGHLY AMPLIFIED WEATHER PATTERN WILL PERSIST THROUGH THE FIRST PART OF THE WEEK AS A DEEP UPPER TROUGH REMAINS IN PLACE OVER THE MID MS VALLEY AND A STOUT HEAT RIDGE SENDS TEMPS ACROSS THE DESERT SW TOWARD ALL TIME RECORD HIGHS. A COOL FRONT BISECTING THE CENTER OF THE ARKLAMISS THIS AFTERNOON WILL CONTINUE PUSHING SOUTH USHERING IN DRIER AND A TAD COOLER AIR. ISOLATED TO SCATTERED SHOWERS AND FEW RUMBLES OF THUNDER WILL CONTINUE THROUGH THE AFTERNOON AHEAD OF THE FRONT BEFORE THIS ACTIVITY WANES HEADED INTO THE EVENING. GENERALLY CLEAR SKIES EACH NIGHT/MORNING WILL ALLOW INSOLATION TO DEVELOP WEAK/MODERATE INSTABILITY DURING THE LATE MORNING/AFTERNOON HOURS SUN AND MON...PRIMARILY ACROSS OUR NORTHERN/EASTERN ZONES IN VICINITY OF THE UPPER LOW...WHERE AFTERNOON SHOWERS AND POSSIBLY A FEW THUNDERSTORMS MAY VERY WELL POP UP. LACK OF ANY SIGNIFICANT LOWER OR UPPER LEVEL FORCING WILL KEEP CONVECTION DIURNAL IN NATURE. A WELCOME CHANGE IN DAYTIME HIGHS WILL COMMENCE ON MONDAY AS TEMPS ONLY REACH THE MID/POSSIBLY UPPER 80S. OVERNIGHT LOWS IN THE MID/UPPER 60S SUN AND MON NIGHTS WILL BE A NICE CHANGE AS WELL. /BK/ .LONG TERM...(TUESDAY THROUGH SATURDAY)... GLOBAL MODELS GENERALLY AGREE THAT THE AXIS OF AN ANOMALOUS TROUGH WILL REMAIN OVER THE LOWER MS VALLEY THROUGH EARLY TO MID WEEK...RESULTING IN UNSEASONABLY LOW DEWPOINT TEMPERATURES AND MILD TEMPERATURES. LIMITED INSTABILITY AND DRY LOW LEVEL ADVECTION IN NORTHERLY FLOW WILL LIMIT CONVECTIVE POTENTIAL AND HAVE REDUCED MEX GUIDANCE POPS A BIT IN SOME CASES FOR TUESDAY...BUT CYCLONIC FLOW SHOULD BE ENOUGH TO HELP INDUCE A FEW SHOWERS/STORMS...ESPECIALLY ALONG THE HIGHWAY 82 CORRIDOR. WEDNESDAY/INDEPENDENCE DAY/FRIDAY...THE TROUGH IS EXPECTED TO RETROGRADE THUS EVENTUALLY PLACING THE FORECAST AREA IN SOUTHWEST FLOW ALOFT AND SOUTHEAST MOIST LOW LEVEL FLOW. THE GREATEST MOISTURE FLUX IS ANTICIPATED ON INDEPENDENCE DAY AND WE WILL NEED TO WATCH FOR A GREATER INCREASE IN DIURNAL THUNDERSTORM ACTIVITY LATE THAT AFTERNOON/EVENING...PARTICULARLY FOR THE SOUTHEAST HALF OF THE AREA. LARGER SCALE LIFT ASSOCIATED WITH THE ENTRANCE REGION OF AN UNSEASONABLY STRONG UPPER LEVEL JET (~ 90- 100 KT) COULD ALSO SET UP OVER THE FORECAST AREA AND HELP TO INCREASE CONVECTIVE PRECIPITATION AND PERHAPS POTENTIAL FOR AT LEAST LOCALLY HEAVY RAINFALL AS PRECIPITABLE WATER RISES TO ~ 2 INCHES...BUT THE RISK FOR STRONG STORMS DOES NOT LOOK GREAT AT THIS TIME. THIS MORE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH FRIDAY. /EC/ && .AVIATION...A FRONT JUST SOUTH OF INTERSTATE 20 AT 20Z WILL SLOWLY DRIFT SOUTH THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE PREVALENT UNTIL SUNSET OVER THE SOUTH HALF OF THE REGION. THE FRONT WL SLOW DOWN AROUND KHBG THIS EVENING AND PUSH SOUTHEAST OF THE REGION BY EARLY SUNDAY. AWAY FROM TSTM ACTIVITY VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING. FROM PATCHY MVFR VISIBILITY DUE TO PATCHY FOG WILL BE POSSIBLE BETWEEN 10Z AND 13Z. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 65 90 65 85 / 5 7 12 14 MERIDIAN 63 90 64 87 / 5 8 14 16 VICKSBURG 63 88 63 86 / 4 7 9 11 HATTIESBURG 67 92 66 90 / 14 5 7 18 NATCHEZ 66 87 64 84 / 11 4 5 10 GREENVILLE 67 86 64 83 / 4 18 14 16 GREENWOOD 64 85 62 83 / 5 18 15 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/EC/17
Hazardous weather outlook, Jun 29, 2:45 PM CDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT SAT JUN 29 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 245 PM CDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:05 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.